VINCENT W. TORNABENE, M.D.
▸Requests for reprints should be addressed to Vincent Tornabene, M.D., Department of Medicine, Harlem Hospital Center, 135th and Lenox Ave., New York, NY 10037.
TORNABENE V.; Narcotic Withdrawal Syndrome Caused by Naltrexone. Ann Intern Med. 1974;81:785-787. doi: 10.7326/0003-4819-81-6-785
Download citation file:
Published: Ann Intern Med. 1974;81(6):785-787.
Three persons who were regularly taking methadone, heroin, or both, ingested 50 to 188 mg of naltrexone, a potent narcotic antagonist. Each experienced an acute narcotic withdrawal syndrome beginning within 5 minutes of ingestion and lasting up to 48 hours. Mental status changes including confusion and somnolence were noted in two patients, one of whom also experienced visual hallucinations. Significant fluid loss through vomiting and diarrhea, which required intravenous fluid replacement, occurred in the same two patients. Illicit dissemination of naltrexone poses another hazard for opiate addicts.
to gain full access to the content and tools.
Learn more about subscription options.
Register Now for a free account.
Tobacco, Alcohol, and Other Substance Abuse.
Results provided by:
Copyright © 2016 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only